As a nurse, how we can managing to prevent patients falling down? The most important thing when patients admitted to hospital is to assess patients experience any fall before, we can using SPLATT. Symptoms experienced at time of fall(s). Previous number of fall or near falls. Location of fall(s).
Ethical Issues in Nursing: Nurse-Patient Ratios Megan Harvey, Katie McKelvery, Erica Robbins & Cassandra Tingley St. Johns River State College March 2018 Ethical Issues in Nursing: Nurse-Patient Ratios Every day nurses are faced with ethical dilemmas. Challenges in these situations are becoming more and more complex due to increasing workload and sicker patients. When a nursing unit is understaffed not only are nurses more likely to become burnt out, but their patients are far less likely to receive the quality of care they deserve. The problem is that the Federal regulations require hospitals who participate in Medicare to “have ‘adequate’ numbers of licensed nurses (RN, LPN, CNA) to provide care to all patients as needed,” but the regulations
Everyone who enters an OR wear personal protective equipment (mask, non-powdered gloves, gown and head covering) because in the OR patients are at risk for impaired skin tissue integrity, infection, anxiety, altered body temperature, and dehydration. Moreover, obtaining informed consent from the patient or legal guardian, the consent implies that the patient has sufficient information to understand nurses must witness patient was informed and signed and document in the patient chart because it is a way to ensure patient safety and reflect professional
Problem Identification Getting out of bed is one of the dangerous things that the elderly patients do when they are admitted in the hospital. Study conducted by Ambrose, Paul & Hausdorff, (2013) on patient falls reveals that a majority of falls in the elderly patients occur between 0700 and 1900, especially when they are getting out of bed to use the rest room. The cause of their falls is mainly due to unsteady gait, memory loss, confusion that comes with age. Memory loss and vision problems which occurs during old age in the elderly patients puts them at risk for falls. Other factors that can lead to falls are; Presence of throw rugs, psychotropic medications, lack of Vitamin D, and weakness of the lower extremities.
Introduction Breaking in confidentiality in hospital settings is one of the serious matter in the eyes of the laws. Nurses can be charged in court for doing such disgraceful act. It is part of a nurse’s responsibility to be more vigilant and wary when handling patient’s personal information. In other words, being a nurse does not just simply mean carrying out our daily orders and tasks, but also to ensure the safeguarding of patient’s information. Nurses must have the sense of responsibility to ensure that written confidential information are securely kept.
Medication administration is the nursing task that carries the highest risk, and the consequences of an error can be calamitous for the patient and the nurse (Evans, 2009). There are six main types of medication error that can occur: prescribing faults, prescription errors, transcription errors, dispensing errors, administration errors and ‘across settings’ (Cheung, Bouvy & De Smet, 2009). According to a study done by (Cheung, Bouvy & De Smet, 2009), out of 106 interviews, the most common cause of medication error were: being busy (21%), being short-staffed (12%), being subject to time constraints (11%), fatigue of healthcare providers (11%), interruptions during dispensing (9.4%) and look-alike/sound-alike medicines (8.5%). On the whole, this essay will look into the management of dispensing medication error with a high alert medication, digoxin and strategies to prevent further incidents. Case scenario (Appendix A) depicted.
A disadvantage of being a ‘living donor’ all surgeries come with the risk of infection, future medical problems, medical error, and even death. After donating an organ the donor could develop a disease or a condition that could compromise the function of the remaining organ. People don 't realize what the body goes through when they donate or recieve a organ it is along way to recovery. Depression and anxiety are developed in most cases because of the difficult recovery process. Often when the recipient and living donor leave the hospital they are taking several different medications to control blood pressure or to help from fighting off the donor organ.
MEDICATION ERROR: "A medication error is any preventable event that may cause or lead to inappropriate medication use or patient harm while the medication is in the control of the health care professional, patient, or consumer. (7) Medication errors are known, according to the Agency for Healthcare Research and Quality (AHRQ), which account for approximately 1,000,000 medical errors per year. Those of which, approximately 10% have been resulted a death. Medication Administration Errors (MAE's) is defined as 'any occurring deviation by the physician's medication order as written for patient's medication order chart' it has been broadened to 'mistakes associated with drugs and intravenous solutions which are made during prescribing it, transcription,
Of course there are complications if it is not treated quickly, because we all know that we can avoid financial problems in this life. COMPLICATIONS : • Tears in the wall and rupture of the aorta are the main complication of thoracic aortic aneurysm. A ruptured aneurysm is so dangerous that some people can die because of the internal bleeding. • Trouble swallowing, Loss of consciousness, low blood pressure, trouble breathing, pain at the back, intense chest pain, shortness of breath, low blood pressure and weakness or paralysis of one side of the body sometimes the other sign for Stroke, are the symptoms that your thoracic aortic aneurysm has
The side effects vary depending on the specific agents used in therapy, as well as the dose and the duration of treatment. Short term effects usually occur during the course of treatment and resolve within months of completion of therapy. Fatigue is experienced by all chemotherapy patients and will disrupt a person’s daily life on a continual basis. Nausea and vomiting is one of the most frequent and debilitating side effects of chemotherapy treatment. (Hesketh 2008) states patients report chemotherapy induced emesis as one of their biggest fears, but thankfully these symptoms now can be eased by anti-emetic drugs.